PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Structural properties and formulae of the spectra of integral circulant graphs

Volume 184 / 2018

J. W. Sander Acta Arithmetica 184 (2018), 297-315 MSC: Primary 05C50; Secondary 11L03. DOI: 10.4064/aa171020-30-6 Published online: 3 August 2018


Every integral circulant graph on $n$ vertices is isomorphic to some graph $\newcommand{\Icg}[2]{\mathrm{ICG}({#2},{#1})}\Icg{\mathcal D}{n}$ having vertex set $\mathbb{Z}/n\mathbb{Z}$ and edge set \[ \{(a,b):\, a,b\in\mathbb{Z}/n\mathbb{Z} ,\, \gcd(a-b,n)\in {\cal D}\} \] for a uniquely determined set $\mathcal D$ of positive divisors of $n$. According to a conjecture of So, two integral circulant graphs are isomorphic if and only if their spectra, i.e. the eigenvalues of their adjacency matrices, coincide. In order to facilitate a deeper understanding of the interrelation between integral circulant graphs and their spectra, we deduce several structural spectral properties of $\newcommand{\Icg}[2]{\mathrm{ICG}({#2},{#1})}\Icg{\mathcal D}{p^k}$ with prime power order $p^k$ and establish an explicit parameterisation of the spectrum of $\newcommand{\Icg}[2]{\mathrm{ICG}({#2},{#1})}\Icg{\mathcal D}{n}$ for multiplicative divisor sets $\mathcal D$. Our crucial tool will be the new concept of the leaping set of $\mathcal D$.


  • J. W. SanderInstitut für Mathematik und Angewandte Informatik
    Universität Hildesheim
    D-31141 Hildesheim, Germany

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image